Alert archive / Kansas / Wind Chill Advisories in 2008
Wind Chill Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Dec 15, 2008, 3:55 PM CST for 5 counties in Kansas. It took effect at Dec 16, 2008, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2008, 3:55 PM CST (21:55 UTC)
- In effect from
- Dec 16, 2008, 12:00 AM CST
- Expired
- Dec 15, 2008, 6:02 PM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Lane County, KS, Ness County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 100 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 111 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 152155 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CST MON DEC 15 2008 ...WIND CHILL ADVISORY FROM MIDNIGHT TO 9 AM TUESDAY... .A COMBINATION OF VERY COLD AIR AND WINDS TO 15 MPH WILL CREATE DANGEROUS WIND CHILL TEMPERATURES OVERNIGHT. KSZ030-031-043>045-160600- /O.NEW.KDDC.WC.Y.0002.081216T0600Z-081216T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY 355 PM CST MON DEC 15 2008 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY. TEMPERATURES WILL ONCE AGAIN FALL INTO THE SINGLE DIGITS OVERNIGHT. WINDS TURNING TO THE SOUTHEAST AT 10 TO 15 MPH WILL COMBINE WITH THE VERY COLD TEMPERATURES TO PUSH WIND CHILL INDICES TO AROUND 15 BELOW ZERO...OR COLDER. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ RUSSELL
1 follow-up statement
000 WWUS43 KDDC 160002 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 602 PM CST MON DEC 15 2008 ...WIND CHILLS NOT EXPECTED TO BE AS COLD... .THE COMBINATION OF SLIGHTLY WARMER TEMPERATURES AND LIGHTER WINDS WILL NOT ALLOW WIND CHILLS TO MEET ADVISORY CRITERIA. KSZ030-031-043>045-160115- /O.CAN.KDDC.WC.Y.0002.081216T0600Z-081216T1500Z/ TREGO-ELLIS-SCOTT-LANE-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY 602 PM CST MON DEC 15 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND CHILL ADVISORY. THE COMBINATION OF SLIGHTLY WARMER TEMPERATURES AND LIGHTER WINDS WILL LEAD TO WIND CHILLS NOT MEETING ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 15, 3:44 PM CST, 11 minutes earlier.
Area forecast discussion, Dec 15, 3:44 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 344 PM CST MON DEC 15 2008 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES WILL REVOLVE AROUND ARCTIC AIR EFFECT ON TEMPERATURES THE NEXT SEVERAL DAYS AS WELL AS SNOW CHANCES TONIGHT AND POTENTIAL HEADLINES FOR WIND CHILLS. SYNOPTIC ANALYSIS INDICATES A LARGE BROAD TROUGH OVER THE WEST COAST THAT APPEARS TO BE DIGGING OVER THE WEST COAST DUE TO A CLOSED LOW OVER OREGON AT 12 UTC. THE STRONG 100+ KT JET EXTENDED FROM THE EASTERN PACIFIC THROUGH SOUTHERN CALIFORNIA INTO THE CENTRAL PLAINS AND UPPER MIDWEST. THE MORE SIGNIFICANT FEATURE IS THE EXTENT OF THE COLD AIR AT 850 MB...AS AN AXIS OF CLOSE TO -20 DEG C EXTENDED ACROSS THE HIGH PLAINS OF WESTERN NE/KS AND TX PANHANDLE. ALL MODELS INDICATE A BIT OF SHORTWAVE ENERGY LIFTING INTO NW KANSAS FROM THE BASE OF THE TROUGH, WITH RESULTING LIFT AND WARM ADVECTION ALOFT. WE SHOULD SEE PROFILES SATURATE OVERNIGHT AND MODELS INDICATING FROM A TRACE TO SEVERAL HUNDREDTHS OF AN INCH OF QPF ACROSS THE NORTHEAST SECTIONS OF THE CWA. PRECIPITATION TYPE WOULD INDICATE SMALL CHANCES OVER MOST OF THE CWA...BUT LIKELY IN THE NORTHEAST TOP DOWN APPROACH TO P-TYPE FORECAST STRONGLY SUGGESTS SNOW FOR MOST OF THE PERIOD, WHILE TOWARD THE EARLY MORNING TUESDAY TIME PERIOD, THE DENDRITIC ZONE BECOMES UNSATURATED, LIFT WEAKENS OR BECOMES NON EXISTENT WHILE AN IMPRESSIVE NEAR 5000 FT SATURATED LAYER EXISTS FOR A COUPLE OF HOURS. WITH STILL VERY COLD SURFACE TEMPERATURES, THE POTENTIAL FOR PATCHY FREEZING DRIZZLE EXISTS. HOWEVER WITH THE VERY LOW QPF AND THE EVENT WINDING DOWN, THE IMPACT SHOULD BE MINIMAL AND ONLY FOR A COUPLE OF HOURS IN THE MORNING. WE WILL HEADLINE OUR NORTHEASTERN MOST COUNTIES FOR WIND CHILL AT OR BELOW -15 DEGREES FOR SEVERAL HOURS OVERNIGHT. FORECAST MAX TEMPERATURES WILL BE MORE PROBLEMATIC TUESDAY AFTERNOON AS SFC HIGH SHIFTS FARTHER EAST AND A WEAK LOW TRIES TO DEVELOP ACROSS SOUTHEAST CO. THE STRENGTH OF THE ARCTIC AIR WILL BE THE MAIN FACTOR ON HOW MUCH OF A WARMUP CAN OCCUR, BUT IT IS ACCEPTED HE MODELS IN GENERAL ARE GENERATING FAR TO MUCH OF A WARMUP WITH THE 20S TO 40S INDICATED. WE PREFER A MUCH COOLER TEENS NORTHEAST TO UPPER 20S SOUTHWEST SOLUTION ON TUESDAY AFTERNOON. WEDNESDAY WILL BE A TRANSITION DAY BEFORE THE BETTER PRECIPITATION CHANCES OF THURSDAY. STILL DO EXPECT SINGLE DIGIT TO TEEN LOWS TUESDAY MORNING WITH ANOTHER WELL BELOW NORMAL HIGHS AFTERNOON. DAYS 3-7... MOST OF THE MEDIUM RANGE MODEL RUNS FROM 12Z ARE IN PRETTY GOOD AGREEMENT WITH HOW THE UPPER LEVEL FLOW PATTERN EVOLVES THROUGH ABOUT 144 HOURS. ALL OF THE MODELS CONTINUE TO SHOW THE A CLOSED LOW ALONG THE WEST COAST DROPPING SOUTH THROUGH WEDNESDAY AND THEN EJECTING OUT ACROSS THE CENTRAL PLAINS BY LATE THURSDAY. THE ECMWF HAS BEEN PRETTY CONSISTENT WITH THE TIMING OF THIS SYSTEM AND THE UKMET AND CANADIAN HAVE BEEN VERY SIMILAR THE PAST SEVERAL RUNS. GFS ENSEMBLE MEMBERS THIS MORNING ARE MOSTLY SIMILAR TO THE EURO AND CANADIAN MODELS AND THE OPERATIONAL GFS HAS SLOWED IT DOWN COMPARED TO PREVIOUS RUNS. THE MODELS CONTINUE TO STRUGGLE WITH THE ARCTIC AIR MASS IN THE LOWER LEVELS...HOWEVER...AND BRING A SURFACE LOW OUT FROM NORTHEAST COLORADO ALONG THE KANSAS/NEBRASKA BORDER. GIVEN THE MAGNITUDE OF THE ARCTIC AIR IN PLACE OVER THE CENTRAL HIGH PLAINS THINK THIS SOLUTION IS TOO FAR NORTH AND WILL KEEP TEMPERATURES COLD ACROSS SOUTHWEST KANSAS THROUGH MID WEEK. MODEL SOUNDINGS ADJUSTED FOR COLDER AIR LOOK FAVORABLE FOR FREEZING DRIZZLE ACROSS SOUTHWEST KANSAS STARTING WEDNESDAY NIGHT. AS THE MID LEVELS MOISTEN UP ON THURSDAY THERE SHOULD BE A MIX OR CHANGEOVER TO SNOW. MODEL QPF FIELDS STILL KEEP THE BEST PRECIPITATION OVER CENTRAL AND EASTERN KANSAS SO WILL KEEP THE HIGHEST POPS IN THE EASTERN CWA WITH LESSER POPS TO THE WEST. TOWARD NEXT WEEKEND THE EURO AND CANADIAN MODELS AGREE ON ANOTHER ARCTIC SURGE ROLLING SOUTH ACROSS THE CENTRAL PLAINS CENTERED AROUND SATURDAY. THE GFS IS VERY DAMPENED OUT WITH THE UPPER FEATURES BY THIS TIME AND I HAVE LESS CONFIDENCE IN IT BASED ON THIS AND PAST PERFORMANCE. TEMPERATURES WILL BE AT LEAST IN THE TEENS FOR HIGHS AND PROBABLY MORE LIKELY IN THE SINGLE DIGITS ON A FEW DAYS. && .AVIATION... THE CENTER OF THE MASS OF ARCTIC HIGH PRESSURE WILL GRADUALLY MOVE FROM NEBRASKA TOWARD THE UPPER MISSISSIPPI VALLEY THROUGH TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE SOUTHWEST AND WILL BRING INCREASING CHANCES FOR LIGHT SNOW TO WEST CENTRAL AND SOUTHWEST KANSAS LATER TONIGHT INTO TUESDAY MORNING. SOME FREEZING DRIZZLE COULD ALSO DEVELOP LATE TONIGHT INTO TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 11 7 23 13 / 10 30 30 10 GCK 11 6 23 12 / 10 30 20 10 EHA 14 8 28 16 / 20 20 20 10 LBL 13 9 27 15 / 20 20 20 10 HYS 8 4 18 7 / 10 60 70 10 P28 15 12 24 15 / 20 20 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR KSZ030-031-043>045. && FN33/02
Hazardous weather outlook, Dec 15, 4:36 AM CST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 436 AM CST MON DEC 15 2008 KSZ030-031-043>046-061>066-074>081-084>090-161045- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 436 AM CST MON DEC 15 2008 /336 AM MST MON DEC 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT TODAY WILL BE COLD WITH MORNING WIND CHILLS FROM -5 TO -15 DEGREES. AN UPPER LEVEL DISTURBANCE WILL CROSS WEST TO EAST ACROSS NORTHERN KANSAS TONIGHT, BRINGING SOME SNOW SHOWERS TO THE I-70 CORRIDOR MAINLY AFTER MIDNIGHT. ONLY LIGHT SNOWFALL AMOUNTS ARE EXPECTED, GENERALLY LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD DOME OF HIGH PRESSURE WILL REMAIN ANCHORED OVER THE KANSAS REGION THROUGH THURSDAY. THERE IS A SLIGHT CHANCE FOR LIGHT FREEZING DRIZZLE OR VERY LIGHT SNOW TUESDAY THROUGH THURSDAY. A SLIGHT WARMING SPELL WILL RETURN BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE REQUESTED TO CALL ANY SNOWFALL AMOUNTS TO THEIR RESPECTIVE SHERIFFS OFFICE, WHO WILL IN TURN PASS THAT INFORMATION TO THE NATIONAL WEATHER OFFICE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12/32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 5:26 AM CST | Wind Chill Advisory | DDC | Edwards, Ellis, Finney, Ford, Gray, Hodgeman and 9 more | 5 hr |
Nearby
Wind Chill Advisories in Kansas, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.